Discussions that mention vicodin

Pain Management board


My usual medicine is Vicodin 5/500-2/3x's a day. (Which works ok up until bedtime and I am hurting bad.)

Anyway, Dr. & I decided to *try* Norco (bec. less apap). I have 10 mg which I can take either a 1/2 or a whole every 6 hours. Well, I break it in half and take it just like I do the Vicodin and instanly it triggers a Migrane and I am sick to my stomach ALL day.

Any ideas guys? I take it w/ food as well.
Since they are the same active ingredients, I would look at the inactive ingredients in each. You are probably sensitive to something that is in the Norco tablet that is not used in the Vicodin. Each med is required to use the same active ingredients, but the composition of the stuff that hold the med together and keeps it stable can be different (also can differ between brand name and generic as well as different generics of the same drug).
Hope this helps!
txmomof3
Thanks-I did think to have Dr. write do not substitute. Unfortunately my lovely ins. would not cover the $141.00 price tag for the name brand. I was so irritated. I had tried the Norco once before and had the same reaction. My generic is Mallinkrodt (sp). Ugh. Everything I've tried upsets my stomach or give's me a migrane except the one brand of Vicodin.

Thanks again for your help! Have a great night.
I was on Vicodin for years with NO problems... All of sudden the last 4 months I was on it, it made me sick to my stomach EVERY time I took it. Really bad. Even if it was just a couple. Instantaneous stomach upset. I think my stomach just got sick of the apap period. Even just a little. Just my opinion..... I sure hope yours gets better!!!

Good luck! :)
Tina
Thanks for the advice! I couldn't take the side effects from the Norco and just have stayed on the Vicodin for now. The pain relief by the end of the day is not super, but I will have to deal. I truely believe the Generic Norco was what was killing my stomach & my ins. does not cover Name brand and they only offer one generic!

I have also tried 3 other med's w/ the same side effects... I just want this pain to go away period!!

Have a great day.